What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 14, 1:35 AM EST, 17 minutes earlier.
Area forecast discussion, Jul 14, 1:35 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
235 AM EDT Fri Jul 14 2023
.SYNOPSIS...
We will remain in a warm humid and active pattern for the next
few days, with daily chances for scattered showers and
thunderstorms. Main concern will be the potential for localized
flooding from any new repeating storms, especially for areas
that have already received recent heavy rainfall.
&&
.NEAR TERM /THROUGH TONIGHT/...
230 AM Update...
Active night continues. Copious rain continues for pockets of
Pike-Sullivan counties, with Flash Flood Warnings in effect.
Radar estimates a couple narrow stripes of 2-4 inches of recent
rainfall; one between Honesdale and Monticello and the other in
Central- Eastern Pike County including Twin Lakes to Matamoras.
That will wind down soon, but there is also a wing of strong
thunderstorms now moving into Steuben-Bradford- Wyoming counties
which will press northeast across the Twin Tiers. These cells
are moving along enough/short enough in duration to where
excessive rain is not expected, though we will need to monitor
closely. We also anticipate it to remain sub- severe, though
still yielding abundant lightning and producing localized gusts
of up to 30-40 mph.
Trend in the models, unfortunately, is to not allow the front to
kick through. It will be another warm and humid day with highs
of upper 70s-mid 80s. With the front still around, and
disturbances running along it, this means opportunity for
renewed showers and thunderstorms during diurnal heating today.
Main concern with that of course will be prospects for
additional heavy rain. While not as heavy today, for many spots
it will also not take as much to cause localized flood issues
because of recent or ongoing rain. Isolated flash flooding will
be possible, with the most sensitive areas along and east of
I-81 in Northeast PA, and south of the I-88 corridor in NY. We
will be considering whether and where to do a Flood Watch for
today, after our current Warnings conclude. Meanwhile, shear
and Convective Available Potential Energy will each take a step
back from where they were Thursday, yet isolated severe with
damaging gusts cannot be ruled out.
A negatively-tilted wave in southwest flow aloft, will finally
lift its way through tonight which should suppress convection.
That said, since the front will more-or-less dissolve in place
rather than being forced through, some models are still keeping
convection going for a ways into the evening before ending it
overnight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
1210 PM update...
Mostly dry conditions are expected Saturday, though isolated to
scattered showers and thunderstorms cannot rule out. These
showers/storms would develop ahead of an approaching cold front
that will bring another round of showers and storms to the
region late Saturday night and into Sunday. There will be enough
instability and shear for the possibility of isolated strong
storms. Instability is modeled to be slightly better for Sunday.
PWATs will approach 1.5 inches which could lead to moderate to
heavy showers as well. Given recent rainfall and additional
rainfall chances between now and this weekend, WPC does have the
region in a marginal risk for excess rainfall all weekend. The
front will continue to move through Sunday night and is expected
to be through by Monday morning. Behind the front, high
pressure will build into the region, resulting in dry conditions
from west to east.
Highs on Saturday will be well into the 80s. The front will bring
some relief for the second half of the weekend as temps will max out
at least a few degrees cooler on Sunday. The same can be said for
the overnight periods; mid to upper 60s Saturday night, but cooling
to the low to mid 60s Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
1210 PM update...
The long term period will be impacted by an upper-level low that
will move across eastern Canada early next week. Monday will start
out dry as weak high pressure remains in place. A wave will move
through Monday night, bringing a round of showers. As the low moves
east, a trough will dig south across the Great Lakes and into the
Tennessee Valley. This trough will move move through the region
Tuesday and into Tuesday night with yet another round of showers and
thunderstorms. With the trough departing, drier air moves in with
high pressure, resulting in a drier midweek period, though rain
showers may return Thursday.
The start of the week will likely remain warm and muggy. Some relief
will come with the passing trough and rain showers, leading to a
pleasant middle part of the week.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Storm clusters will finish lifting through KELM-KITH-KBGM-KAVP
vicinities 06Z-08Z, with otherwise humid pre-dawn conditions
leading to restrictions for a few terminals especially KELM-
KBGM. For the coming day, renewed showers and thunderstorms are
anticipated, though they will be isolated to scattered.
Confidence is high enough to include afternoon thunderstorms at
KAVP but for remainder of the area for now it is too iffy. At
least a chance of thunderstorms will continue into the evening
for KAVP. Winds outside of thunderstorm cores will generally 5
knots or less.
Outlook...
Late Friday night through Tuesday...Active pattern continues
with more showers and storms possible; mainly in the afternoons
and evenings. Highest chances on Sunday. Restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...BTL
LONG TERM...BTL
AVIATION...MDP
Hazardous weather outlook, Jul 13, 9:12 PM EST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1012 PM EDT Thu Jul 13 2023
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150215-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1012 PM EDT Thu Jul 13 2023
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 11:12 PM EST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1212 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Hail 2 ESE Blooming Grove 41.36N 75.13W
07/13/2023 E1.00 inch Pike PA Public
Along Route 402. Radar-estimated time.
Reported to NWS via social media.
&&
MDPLocal storm report, Jul 13, 11:17 PM EST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1217 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM Tstm Wnd Dmg 1 NNE Twin Lakes 41.41N 74.91W
07/13/2023 Pike PA Public
Tree down across Twin Lakes Road at Don
Drive intersection. Reported to NWS via
social media. Radar-estimated time from main
core of storm.
&&
MDPSpecial weather statement, Jul 13, 11:48 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1248 AM EDT Fri Jul 14 2023
PAZ044-072-140515-
Southern Wayne PA-Lackawanna PA-
1248 AM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southeastern
Lackawanna and southwestern Wayne Counties through 115 AM EDT...
At 1247 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gouldsboro, or 10 miles south of Scranton, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moscow, Lehigh, Gouldsboro, Springbrook Corners, Daleville,
Yostville, Quicktown and Fells Corners.
This includes the following highway exits...
Interstate 380 between 20 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4126 7565 4127 7568 4129 7568 4129 7569
4133 7568 4138 7541 4124 7539 4123 7551
4122 7552 4122 7554 4119 7557 4119 7565
TIME...MOT...LOC 0447Z 259DEG 18KT 4126 7559
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KLSpecial weather statement, Jul 14, 12:30 AM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Binghamton NY
130 AM EDT Fri Jul 14 2023
PAZ038-140600-
Bradford PA-
130 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southwestern Bradford
County through 200 AM EDT...
At 130 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ogdensburg to near Shunk to near Muncy
Valley. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, West Franklin, Wilmot, West Burlington, New Albany, Overton,
Alba, Franklindale, Le Roy and Grover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4180 7675 4165 7638 4154 7621 4158 7674
4160 7687 4170 7689
TIME...MOT...LOC 0530Z 240DEG 35KT 4156 7697 4150 7672 4131 7662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLLocal storm report, Jul 14, 12:32 AM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
132 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Tstm Wnd Dmg 1 N Susquehanna 41.95N 75.60W
07/13/2023 Susquehanna PA 911 Call Center
Trees down across roadway on State Route 92N
near Oakland.
&&Special weather statement, Jul 14, 12:57 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
157 AM EDT Fri Jul 14 2023
PAZ038-039-043-140630-
Wyoming PA-Susquehanna PA-Bradford PA-
157 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southwestern
Susquehanna, southeastern Bradford and western Wyoming Counties
through 230 AM EDT...
At 157 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Albany to near Lovelton to near Ricketts
Glen State Park. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tunkhannock, Wilmot, Hollenback, Mehoopany, Wyalusing, Meshoppen,
Forkston, Laceyville, New Albany and Kasson Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4138 7628 4154 7622 4156 7646 4162 7655
4178 7616 4166 7591 4152 7593
TIME...MOT...LOC 0557Z 244DEG 35KT 4162 7644 4153 7627 4139 7629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KL